Alert archive / Kentucky / Flash Flood Warnings in 2001
Flash Flood Warning 12, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jun 5, 2001, 8:45 PM EDT for Grant County, Owen County, Kentucky. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2001, 8:45 PM EDT (00:45 UTC)
- Expired
- Jun 5, 2001, 11:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Grant County, KY, Owen County, KY
The radar
The Cincinnati radar (KILN), 121 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.8 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 493 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 213 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 060049 FFWILN KYC081-187-060345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 845 PM EDT TUE JUN 5 2001 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FLOOD WARNING TO A * FLASH FLOOD WARNING FOR... GRANT COUNTY IN KENTUCKY... OWEN COUNTY IN KENTUCKY... * UNTIL 1145 PM EDT... * AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 4 TO 5 INCHES OF RAIN 3 MILES NORTHEAST OF OWENTON...OR ABOUT 14 MILES WEST OF WILLIAMSTOWN...MOVING EAST AT 10 MPH. AN ADDITIONAL ONE TO TWO INCHES OF RAINFALL DURING THE NEXT HOUR WILL CREATE A LIFE THREATENING SITUATION IN SOUTHEAST OWEN AND SOUTHERN GRANT COUNTIES. * SOME LOCATIONS IN THE WARNING AREA INCLUDE... WILLIAMSTOWN... OWENTON... CORINTH... MORE THUNDERSTORMS CAN BE EXPECTED BY 11 PM AS A LINE OF THUNDERSTORMS AFFECT OWEN AND GRANT COUNTIES. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS M SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. $$ TIPTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 7:15 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jun 5, 7:15 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 715 PM EDT TUE JUN 5 2001 SHWRS AND TSTMS BEGINING TO FILL IN ACRS THE FAR S. PWS IN EXCESS OF 1.5 AND SLOW MOVEMENT TO STORMS SO WL GO AHD AND ISSUE AN FFA FOR SRN GROUP OF COUNTIES. WL ALSO ADD SOME TIMING TO PCPN IN THE N. .ILN...FLASH FLOOD WATCH TNGT INZ080-KYZ089-090-094>100. LOTT
In the hours before
Local storm report, Jun 5, 8:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
835 PM EDT TUE JUN 5 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0747 PM 5 S FALMOUTH KY FLASH FLOODS
06/05/01 PENDLETON WATER OVER BRIDGE ON
LIBERTY RIDGE ROAD
MDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 8:52 PM EDT | Tornado Warning | ILN | Grant, Owen | 23 min |
| Jun 5, 11:40 PM EDT | Flash Flood Warning | ILN | Grant, Owen | 80 min |
| Jun 6, 6:12 PM EDT | Flash Flood Warning | ILN | Owen | 3 hr |
| Jun 6, 6:37 PM EDT | Flash Flood Warning | ILN | Grant, Pendleton | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.